I needed to share this:
Things you should know before you quit your meds....Thats if you are thinking about it. I did NOT go COLD TURKEY on my ANTI-DEPRESSANTS. I was on Effexor and if I went cold turkey I wouldnt be here right now. I would have probably committed suicide and took a few people with me. Im not a monster....thats just the effect of such meds when the body and brain senses withdrawals.....When we put unnatural chemicals in our bodies. I WEANED myself OFF for 4 to six months....perhaps a little longer....uping and downing the dosage --depending on my level of stress.
I might have took my dosage back up twice to the original or last dosagebefore I began weaning. The reason for that was because my doctor didnt have a clue as to what he was doing...I almost died....thats another story though. So, i went back to taking my meds on my own after he messed me up....I did that for about a month....then I started the weaning process over on my own at 300mg. My doc tried to wean me off in two weeks....that was idiotic of him, negligent and suicidal.
Anyway...i went from the entire pill for a month which was 300mg (If Im recalling the dosage right...or close to that) after 1 month I cut it down to 3/4 of a pill with my pill cutter...and took that dosage for about 4 to 6 weeks...then...I went down to 1/2 pill for another 4 to 6 weeks ....then I had sum serious drama in my life....I needed more meds in my body to be able to function...so I went back up to3/4 of the 300mg dosage.
Things got better...so I went back to 1/2. During this time Im seeing my therapist to monitor me for signs of SUICIDAL RISKS. I was never alone thru this....although in MY AGONY and trying tIMES it felt like it. Then About 6 to 8 weeks later I did 1/4 of a pill. I believe I did this dosage the longest time period...about 3 1/2 months....The quarter pill dosage was when the very noticeable withdrawals started to come in. I would get these super strong shocking sensations go thru my body and zap thru my brain....like sharp zaps of electricty...out of nowhere....
Then I started on the 1/8 dosage...the worse. My body was like....What the F!#@ is going on???... I dont do drugs....like street drugs....or smoke weed...its just not my thing. I did drink....occassionally...and that was my outlet...I was drinking about 2x or 3x a week....and on weekends. The good thing about me is that I never really liked alcohol that much....and I have a very low tolerance for it. I worried about becoming an alcoholic....but I could never drink enough to get messed up. I would pass out fast asleep after my first drink. I never drank alone...my husband was always there monitoring me. It was the only way I could stand the withdrawals.
Then I did the last dosage for about 6 weeks...but skipping a day....so every other day for the most part. Then Around the 15 Oct 2012....I made up my mind....NO MORE MEDS! I had gone two days with no withdrawal...so I quitted around that time.
The withdrawals symptoms came...but a little at a time....one or two symptoms...thru out the day....but I was handling it on most days....: electric shocks, chills, diarhea, vomiting, headaches, crying, anxiety, fear, racing thoughts, racing/slowed heart beat, arrhythmia, jitters, nightmares/night tremors, night sweats, snappiness, high irritability and aggitation, lack of concentration, forgetfulness, tiredness/fatigue, confusion, memory lapse, emptiness, thoughts of suicide, hopelessness, pain in joints, clenching of jaw, anger....and many more I cant recall.
The difference with cold turkey and weaning....was that these symptoms were either milder or came in pairs. For example, once I WENT 36 hrs without meds.....lost them on accident when I moved. I was over a hundred miles from VA...and there were other circumstances....Well.immmediately after my body missed the meds...only 24 hrs later....I was having withdrawals....All these symptoms....at the same time.
Quitting your depression/anxiety meds is a long, lenthy process for some....maybe most...and for others its much simpler. I DONT recommend anyone doing this without first notifying their doctor. I STRONGLY RECOMMeND A LONG TERM- COMMITTED SUPPORT GROUP...ALWAYS AVAILABLE....OR ON STANDBY. You have to be under close supervision by your doctor and at home by your loved ones. I wouldn't have gotten through this without the love and support of my family.
Everyone has to be on board...and its something that can be compared to a person who is fighting cancer and are very ill. Its totally decapacitating.... YOU RISK DYING from it if you dont recieve the proper care or emotional support while going through separation from it. I was on depression meds for 10 years...and I had enough...AND was at a very good place in my life. Please realize that not everyone will have Or SHOULD choose the option of getting off their meds.